MAUDE Adverse Event Report: INARI MEDICAL, INC. TRIEVER16; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. TRIEVER16; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 25-101
Medical Device Problem Codes Retraction Problem (1536); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2024, a 57-year-old male with deep vein thrombosis (dvt) underwent dvt thrombectomy using inari devices.The clot age estimate was 21 days old.During thrombectomy, the patient's right popliteal vein was used as the primary access site.While removing the triever16 through the popliteal, the catheter broke, leaving part of the catheter in the patient's vein while the proximal part of the catheter was removed.The physician was able to fully remove the separated portion of the catheter from the patient by slowly pulling the separated part from the patient's body through the access site.The physician confirmed there was no injury to the patient's vessel through fluoroscopy.The case was completed, and no further intervention was required.It was estimated that 80% of the clot was removed.
 
Additional Manufacturer Narrative
The suspect device is in transit to the manufacturer.The device identifiers were provided, and the lot history records were reviewed.There were no discrepancies or unusual findings.Additionally, a complaint history review was conducted, and no similar issues have been reported against this lot number in the previous two years.Upon receipt of the device a full evaluation will be completed.Manufacturer reference #: (b)(4).
 
Additional Manufacturer Narrative
The treiver16 (t16) was returned to the manufacturer and evaluated.Visual inspection confirmed the catheter was broken approximately 16 inches from the distal end of the catheter.The pebax was severed and the coil was exposed, but still intact and connecting the two separated catheter halves.A thumb print 15 inches from the distal end and damage to the distal tip were also observed.The break was viewed cross sectionally, and it was determined the 63d and 35d pebax transition was not in the correct location.This caused the 63d and 35d pebax transition to be at the same location as the braid-coil transition, which resulted in weak tensile strength at this point in the catheter shaft.This weak point in the catheter in combination with excessive force used, as evident by the thumb print near the break and damage on the tip, likely caused the catheter to break during the procedure.The device identifiers were provided, and the lot history records were reviewed.There were no discrepancies or unusual findings.Additionally, a complaint history review was conducted, and no similar issues have been reported against this lot.The device labeling includes the following warning statement: "avoid using excessive force to advance or retract against resistance.If excessive resistance occurs, retract, and collapse the distal disks into the catheter and remove the device.Excessive force against resistance may result in damage to the device or vessel perforation." foreign body embolism is listed as a potential complication/adverse event in the device labeling.Manufacturer reference #: (b)(4).

Brand Name
TRIEVER16
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92816
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92816
Manufacturer Contact
keith hebert
6001 oak canyon
suite 100
irvine, CA 92816
6513233614
MDR Report Key20087094
Report Number3020347218-2024-00040
Device Sequence Number15387619
Product Code QEW
UDI-Device Identifier00850291007130
UDI-Public00850291007130
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K211013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model Number25-101
Device Lot Number23100104
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2024
Supplement Date Received by Manufacturer10/24/2024
Initial Report FDA Received Date08/28/2024
Supplement Report FDA Received Date11/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexMale
Patient Weight215 KG